The doctor said hep. C is only spread sexually by males, not by females and then it's still very rare. He said there's only a 5% chance of getting it after 20 years of monogamous sex. It's much easier to get hep. B.
i was on pegassist and ribavirin the doc just stopped my treatment. I have been on treatment twice now in the past three years. The first time my red and white blood cells kept dropping. I was sick in and out of the hospital. BUT nothing like I was the second time around. Every side effect from Both medicines I had, Including lossing all my hair.My doc said i can never have this treatment again. And I am o.k. with that, but my question is I heard on the news a new treatment was coming out the first of 2010. Has anyone heard that? I was told you only took the meds for three months and it had a Very high cure rate. They also said it was worse than the meds out now, So if that is true being that I could'nt take the meds. out now would the doc. even let me try the new one.
There is new medication coming but it is taken with Pegasys and ribavirin-it's a 'third molecule'.
There is too much information to spell it out for you here-if you want to know more search 'Hepatitis C protease inhibitor'
I too went through the 48-week treatment twice only to have my virus down to 150 from over 50,000,000 at the start. Was on a maintenance program, 80 micrograms of peg-interfuron for one year at which time, my insurance would no longer pay for; but still had the virus (Hep C). I called several local hosptials in Boston, and decided to go to Tufts Medical Center to try a new combination of meds. My Doctor is hopeful, no guarantees, that this new combination of meds will help me significantly. Doctor mentioned the medicine as 'Integen". Not sure of the spelling. sorry...Good luck in your search for a cure. I also was very sick for both treatments, lost over 40 pounds, which I was happy about, started losing my hair, and kept close to the bathroom when I couldn't keep anything down...Just keep telling yourself, 'the cure is worse than the illness' and maybe that will help. jacquie75
I HAVE HEPATITUS-C.IT WAS CAUSED BY A BLOOD TRANSFUSION FROM MY DAD WHEN HE WAS STATIONED IN KOREA.MY TRANSFUSION WAS AT AGE 4(1966)DIDN'T START SHOWING UP IN MY BLOOD WORK UNTIL 1998.I DIDN'T START ANY MEDS UNTIL APRIL09,THEY WORKED FOR 3.5 MONTHS.I WAS TOLD THE ONLY WAY TO CONTRACT IS BLOOD TRANSFUSIONS,BLOOD TO BLOOD,NOT SEXUALY.BUT I'D STILL HAVE THE BLOOD WORK DONE FOR ALL 3,A,B,AND C. GOOD LUCK TO YOU BOTH,IT PLAYS HELL ON YOUR FAMILY LET ALONE YOUR OWN BODY.ALL MY SIDE EFFECTS STARTED AFTER I STOPPED THE MEDS.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.